Tornadoes · United States · Nebraska · 2008

EF0 tornado, Hamlet, Nebraska, June 4, 2008

This EF0 tornado ran 0.1 miles across Hayes County on June 4, 2008, touching down at 7:10 PM CDT and reaching 20 yards wide. It killed nobody.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mphthis tornado

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mph

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
EF0
Date
June 4, 2008
Touchdown
7:10 PM CDT (00:10 UTC)
Path length
0.1 miles (0.2 km)
Path width
20 yards (18 m)
Deaths
0
Injuries
0
County
Hayes County
Touchdown point
40.431, -101.163
Lift-off point
40.431, -101.163
Record number
0806041810-01

What the Weather Service recorded

Supercell thunderstorms developed along a nearly stationary front across southwest Nebraska during the afternoon hours of June 4th and continued through the afternoon of June 5th. The storms produced very large hail during the overninght and morning hours, then some tornadoes during the afternoon of June 5th.

Trained spotters reported a brief tornado touchdown over open rangeland from a supercell thunderstorm.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

The forecast that day

The Storm Prediction Center had this point in a Slight Risk, with a 0.05 chance of a tornado within 25 miles. The outlook in force was issued at 20:01 UTC.

SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before the tornado touched down at Jun 4, 3:00 PM CDT, 4 hours 10 minutes earlier.

Area forecast discussion, Jun 4, 3:00 PM CDT, 4 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
300 PM CDT WED JUN 4 2008

.DISCUSSION...
TONIGHT THROUGH THURSDAY MORNING...
THE ATM IS GETTING READY TO BLOW APART AS MOISTURE IS BEING DRAWN
WESTWARD AND DEEP CYCLOGENESIS COMMENCES. THE FIRST OF TWO OR MORE
DISTURBANCES IS EMERGING FROM THE COLO FRONT RANGE.

THE RUC40 DEEPENS LOW PRESSURE OVER SERN COLO TO 985 MB THIS
EVENING AND LIFTS IT NORTH TOWARD THE NEBRASKA BORDER BY 03Z
ENHANCING MOISTURE INFLOW ACROSS THE HIGH PLAINS. ALL OF THE
INGREDIENTS ARE IN PLACE FOR HEAVY RAINFALL AND SEVERE WEATHER WITH
POWERFUL DYNAMICS SWEEPING EAST THROUGH THE 4 CORNERS REGION TONIGHT.

THE MODEL CONSENSUS SUGGESTED AREAS NORTH AND WEST WOULD RECEIVE 2 TO
4 INCHES OF RAIN TONIGHT THROUGH THURSDAY AFTERNOON. 1 TO 2 INCHES
COULD FALL SOUTH AND EAST. THE STATIONARY FRONT DRAPED FROM KIML TO
KLXN IS EXPECTED TO PROVIDE EXCELLENT FOCUS FOR HEAVY RAIN MOSTLY
NORTH OF THIS BOUNDARY. A FEW COUNTIES WERE ADDED SOUTH OF THE FRONT
WHERE SCATTERED DEEP CONVECTION IS EXPECTED THIS AFTN AND THIS
EVENING AND THESE ARE NATURALLY FLOOD PRONE AREAS. NORTHWESTWRN ZONES
WERE EXCLUDED FROM THE FLASH FLOOD WATCH AS FLOOD GUIDANCE IS QUITE
HIGH.THUS WIDESPREAD RAIN AND LOCALLY INTENSE THUNDERSTORMS ARE
EXPECTED TO DEVELOP LATE THIS AFTERNOON AND THIS EVENING AND
CONTINUE THROUGH THURSDAY MORNING. MOST OF THE FCST AREA COULD
EXPERIENCE SEVERE WEATHER TONIGHT WITH THE TORNADO THREAT GENERALLY
ALONG AND SOUTH OF INTERSTATE 80 INCLUDING CUSTER COUNTY AND THE
TIER OF COUNTIES TO THE NORTH.

THURSDAY AFTERNOON AND EVENING...AS INDICATED BY THE ECMWF
YESTERDAY AND TODAY...THE MODELS ARE TRENDING SLIGHTLY FARTHER WEST
WITH TRACK OF THE SFC LOW. SOME AREAS ALONG AND EAST OF HIGHWAY 83
ARE NOW EXPECTED TO BE IN THE WARM SECTOR SOME TIME THURSDAY AFTN.
CONDITIONS WILL BE RIPE FOR ISOLATED TORNADOES ALONG THE WARM
FRONT AS IT APPEARS THE TRIPLE POINT OF THE SFC LOW WILL LIFT THROUGH
THIS AREA. AREAS TO THE WEST COULD EXPERIENCE ISOLATED HAIL THREAT OR
EVEN A TORNADO THREAT IF THE MODELS TREND SLIGHTLY WEST AS THEY HAVE
BEEN.

RAIN AND THUNDERSTORM ACTIVITY SHOULD BE ON THE DECREASE THURSDAY
EVENING THROUGH EARLY FRIDAY MORNING. SKIES SHOULD BE CLEARING
THROUGHOUT THE DAY FRIDAY AS THE SYSTEM LIFTS INTO THE UPPER
MIDWEST.

SATURDAY AND SUNDAY...BOTH THE GFS HAVE COME INTO AGREEMENT BY
PUSHING A COLD FRONT THROUGH SATURDAY MORNING WITH GENERALLY COOL
OR SEASONABLE TEMPERATURES. HPC SUGGEST SLIGHT CHANCE POPS SATURDAY
NIGHT AND SUNDAY. THE NAM12/GFS BLEND FOR SATURDAY WAS DRY.

MONDAY...TUESDAY AND WEDNESDAY...THE GFS AND ECMWF ARE OUT OF PHASE.
THE GFS WARMS UP AND ECMWF COOLS DOWN. HPC SUGGESTED THE WARMER GFS
WITH HIGHS IN THE 80S TO NEAR 90. AN ATTEMPT WAS MADE TO TEMPER
THESE FCST HIGHS TOWARD THE ECMWF BUT TO NO AVAIL. LATER FCSTS MAY
HAVE TO LOWER THESE TEMPS SUBSTANTIALLY. THE FCST IS GENERALLY DRY
BUT ECMWF DRAGS A COLD FRONT SLOWLY SOUTH THROUGH NEB AND KANSAS
PRODUCING ROUND AFTER ROUND OF THUNDERSTORMS.

&&

.AVIATION...
STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE REGION
WEDNESDAY AFTERNOON AND NIGHT AS A POTENT UPR LVL DISTURBANCE EJECTS
EAST ACROSS THE PLAINS. LOW PRESSURE DEVELOPING OVER WESTERN KANSAS
WILL FAVOR THE DEVELOPMENT OF EAST/SOUTHEAST WINDS DURING THE
AFTERNOON. THEN...AS THE SFC LOW MOVES NORTHEAST INTO EASTERN
NEBRASKA...WINDS WILL STRENGTHEN SLIGHTLY AND BECOME NORTHEASTERLY
BY 06Z. AS STORMS EXIT THE REGION AFTER 12Z THURSDAY...LOW
CLOUDS/STRATUS MAY THICKEN...CAUSING CEILINGS AND VSBY TO DROP INTO
THE MVFR FLIGHT CATEGORY AT BOTH KLBF AND KVTN TAF SITES.
&&

.LBF WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH TONIGHT
THROUGH THURSDAY MORNING ZONES 027-028-038-059-070-071-006-007-009-
010-029.

&&

CDC/JG
Hazardous weather outlook, Jun 4, 3:22 PM CDT, 3 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
322 PM CDT WED JUN 4 2008

NEZ004>010-022>029-035>038-056>059-069>071-094-052030-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
322 PM CDT WED JUN 4 2008 /222 PM MDT WED JUN 4 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

SURFACE LOW PRESSURE WILL INTENSIFY ACROSS WESTERN KANSAS AND
EASTERN COLORADO TODAY...AHEAD OF A STRONG UPPER LEVEL DISTURBANCE
MOVING ACROSS THE ROCKIES. EASTERLY LOW LEVEL WINDS WILL TRANSPORT
MOISTURE INTO THIS REGION...LEADING TO A MODERATELY UNSTABLE
ENVIRONMENT. AS THE EVENING PROGRESSES...THUNDERSTORMS ARE
EXPECTED TO DEVELOP FROM NORTHEAST COLORADO INTO SOUTHERN
NEBRASKA...AND THEN SPREAD NORTHEAST INTO PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA. THE PRESENCE OF STRONG VERTICAL WIND SHEAR
WILL FAVOR THE DEVELOPMENT OF SUPERCELLS PRODUCING LARGE HAIL AND
ISOLATED TORNADOES. THE HIGHEST SEVERE WEATHER THREAT THIS
EVENING IS EXPECTED TO RESIDE ALONG AND SOUTH OF AN OSHKOSH TO
ONEILL LINE.

AS THE UPPER LEVEL DISTURBANCE BEGINS TO EMERGE ACROSS THE PLAINS
TONIGHT...THUNDERSTORMS ARE EXPECTED TO INCREASE IN
COVERAGE...PARTICULARLY EAST OF HIGHWAY 83. ALTHOUGH SEVERE
WEATHER WILL STILL BE POSSIBLE...THE MAIN CONCERN WILL BE HEAVY
RAIN LEADING TO FLASH FLOODING. AT THIS TIME...THE GREATEST THREAT
FOR FLASH FLOODING IS OVER PORTIONS OF NORTH CENTRAL
NEBRASKA...EAST OF A LINE FROM SPRINGVIEW...TO AMELIA...TO
BARTLETT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ANOTHER ROUND OF SEVERE THUNDERSTORMS ARE POSSIBLE ON THURSDAY AS
AN UPPER LEVEL TROUGH OF LOW PRESSURE LIFTS ACROSS THE CENTRAL
PLAINS. A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS ACROSS MUCH
OF WESTERN AND NORTH CENTRAL NEBRASKA...WITH LARGE HAIL...ISOLATED
TORNADOES...AND DAMAGING STRAIGHT LINE WINDS EXPECTED.

THUNDERSTORMS ARE POSSIBLE SATURDAY NIGHT THROUGH TUESDAY ACROSS
PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. AT THIS
TIME...SEVERE WEATHER IS NOT ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED ALONG AND SOUTH OF AN
OSHKOSH TO ONEILL LINE.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

GARNER

In the hours before

Local storm report, Jun 4, 5:45 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
545 PM CDT WED JUN 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0539 PM     HAIL             2 N EUSTIS              40.69N 100.03W
06/04/2008  E0.88 INCH       FRONTIER           NE   PUBLIC

&&

MASEK
Local storm report, Jun 4, 6:12 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
612 PM CDT WED JUN 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0609 PM     FLOOD            PAGE                    42.40N 98.42W
06/04/2008                   HOLT               NE   LAW ENFORCEMENT

            PUBLIC REPORT OF NEARLY 2 INCHES THIS EVENING IN TOWN.
            SHERIFF CONFIRMED WITH STANDING WATER THROUGHOUT TOWN.

&&

MASEK
Local storm report, Jun 4, 6:15 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
615 PM CDT WED JUN 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0613 PM     TORNADO          6 S CHAMPION            40.38N 101.71W
06/04/2008                   CHASE              NE   TRAINED SPOTTER

            TRAINED SPOTTERS SIGHTED TORNADO PICKING UP DEBRIS.

&&

13
Local storm report, Jun 4, 6:20 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
620 PM CDT WED JUN 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0619 PM     HAIL             CHAMPION                40.47N 101.71W
06/04/2008  E1.75 INCH       CHASE              NE   LAW ENFORCEMENT

&&

13
Local storm report, Jun 4, 6:53 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
653 PM CDT WED JUN 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     HAIL             IMPERIAL                40.52N 101.64W
06/04/2008  E1.75 INCH       CHASE              NE   CO-OP OBSERVER

&&

13
Local storm report, Jun 4, 6:56 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
656 PM CDT WED JUN 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0653 PM     TORNADO          1 NE WAUNETA            40.43N 101.36W
06/04/2008                   CHASE              NE   LAW ENFORCEMENT

&&

13

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

N. Platte/Lee Bi, NE (KLBF), 00:00Z

0.2 hours before the tornado, 91 km from the path. June 5, 2008.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2008-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 1552 joules per kilogram, CIN -4, lifted condensation level 968 meters above ground. Wind barbs in knots down the right edge.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2008-06-05The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity -2 square meters per square second, 0 to 6 km bulk shear 36 knots.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
1552 J/kg
Mixed-layer CIN
-4 J/kg
Surface CAPE
2640 J/kg
Mixed-layer LCL
968 m above ground
0-6 km bulk shear
36 kt
0-1 km bulk shear
9 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
189 m²/s²
Significant tornado parameter
1.0
Supercell composite
7.9
0-3 km lapse rate
6.4 K/km

Open this sounding in Storm Lab

N. Platte/Lee Bi, NE (KLBF), 12:00Z

11.8 hours after it, 91 km from the path. June 5, 2008.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2008-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 277 joules per kilogram, CIN -95, lifted condensation level 576 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2008-06-05The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity -34 square meters per square second, 0 to 6 km bulk shear 82 knots.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
277 J/kg
Mixed-layer CIN
-95 J/kg
Surface CAPE
457 J/kg
Mixed-layer LCL
576 m above ground
0-6 km bulk shear
82 kt
0-1 km bulk shear
17 kt
0-1 km storm-relative helicity
-34 m²/s²
0-3 km storm-relative helicity
155 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.1
0-3 km lapse rate
4.7 K/km

Open this sounding in Storm Lab

The surface observations

Imperial Municip (IML), 40 km from the path, in the two hours either side.

Time (UTC)Temp (°F)Dew point (°F)WindGust (kt)Pressure (mb)Weather
00:00 UTC

From the Iowa Environmental Mesonet's archive of airport observations.

The radar

The Goodland radar (KGLD), 127 km away, was scanning. The volume nearest the touchdown began at 00:08 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

This ground now

The live radar over the trackEvery 2008 tornado in NebraskaEvery tornado in Nebraska since 1950Warnings in force in Nebraska nowThe forecast where you are

The other tornadoes of June 4, 2008

45 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
June 43:30 AM CDTEF0Randolph, IL0.650
June 43:48 AM CDTEF0Randolph, IL1.550
June 43:49 AM CDTEF0Randolph, IL0.725
June 47:13 AM EDTEF0Greene, IN0.150
June 47:50 AM EDTEF0Hamilton, OH1.950$40,000
June 41:25 PM EDTEF1Clarke, VA0.5100$20,000
June 42:19 PM EDTEF0Fauquier, VA4.0150$15,000
June 42:35 PM EDTEF0Loudoun, VA5.4150$15,000
June 43:18 PM EDTEF0Frederick, VA0.5100$8,000
June 43:20 PM EDTEF0Montgomery, MD0.350$2,000
June 43:40 PM EDTEF0Calvert, MD1.675$400,000
June 44:12 PM EDTEF0Caroline, MD2.250$300,000
June 42:29 PM MDTEF0Washington, CO0.150
June 43:01 PM MDTEF0Yuma, CO0.725
June 43:04 PM MDTEF0Adams, CO0.150
June 44:53 PM CDTEF0Howard, NE3.625$50,000
June 46:00 PM EDTEF0Dearborn, IN0.750$30,000
June 46:20 PM EDTEF0Pendleton, KY0.225$60,000
June 44:49 PM MDTEF1Chase, NE0.930$95,000
June 46:04 PM CDTEF1Mills, IA4.8220
June 45:08 PM MDTEF1Chase, NE0.120$30,000
June 45:13 PM MDTEF0Chase, NE0.120$25,000
June 47:15 PM EDTEF0Culpeper, VA4.0100$15,000
June 47:27 PM EDTEF1Stafford, VA9.6100$50,000
June 47:35 PM EDTEF1Stafford, VA1.0100$20,000
June 46:50 PM CDTEF1Mills, IA5.1440
June 45:53 PM MDTEF0Chase, NE0.120
June 47:04 PM CDTEF0Union, IA0.950
June 47:25 PM CDTEF1Seward, NE5.6440
June 46:26 PM MDTEF0Yuma, CO0.525
June 47:44 PM CDTEF1Butler, NE3.8440
June 47:45 PM CDTEF1Livingston, IL3.4200$40,000
June 48:00 PM CDTEF1Butler, NE5.5220
June 48:13 PM CDTEF0Adams, IA2.375
June 48:18 PM CDTEF0Tazewell, IL1.530
June 48:24 PM CDTEF0Tazewell, IL6.1150
June 48:24 PM CDTEF1Adams, IA9.5150$15,000
June 48:37 PM CDTEF1Saunders, NE6.5880
June 48:55 PM CDTEF1Saunders, NE4.9440
June 48:58 PM CDTEF1Adams, IA5.6150$25,000
June 49:18 PM CDTEF0Union, IA1.175$5,000
June 49:37 PM CDTEF1Union, IA3.9150$50,000
June 49:58 PM CDTEF1Union, IA10.9100$5,000
June 411:23 PM CDTEF0Phelps, NE0.125
June 411:28 PM CDTEF0Gosper, NE0.125

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.